MAUDE Adverse Event Report: STRYKER GMBH ANKLE ARTHRODESIS NAIL, RIGHT T2 ANKLE Ø11X200MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH ANKLE ARTHRODESIS NAIL, RIGHT T2 ANKLE Ø11X200MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18191120S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "ankle nail was introduced.Screws were locked.Most distal calcaneal screw trajectory was drilled with a 4.2mm drill, trough the targeting device.The drill didn't end up in the hole, but scratched the nail on the side.The nail was removed, tested and re-inserted.The incident happened again.This was tried 3 times.Surgery was delayed by 2 hours.A plate was used to fuse the ankle, which lead to extra incision and due to the plate no bone graft could be used, which was planned.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was returned.The reported event could be confirmed since the misdrilling marks are visible on the nail.The device inspection revealed the following: only the ankle nail and one screw was received for evaluation.Other components such as drill, sleeves, target device were not received for analysis.Ankle nail is damaged near the distal holes.There is strong contact most probably with the drill during drilling operation as stated in the event description as well.Notably both the circular distal hole is having this kind of damage.The received screw is showing marks of usage both in the head and the tip region as indicated by the damaged coating.It looks like an attempt was made to tighten the screw but due to misdrilling the screw insertion did not took place.A functional inspection was done using sample drill, drill sleeve, tissue protection sleeve, target device and returned screw and nail, it was confirmed that the drill and screw is easily passing through the distal holes of the nail which contradicts the alleged failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a usage related issue since the nail does not contribute towards alleged failure.If more information is provided, the case will be reassessed.

Brand Name
ANKLE ARTHRODESIS NAIL, RIGHT T2 ANKLE Ø11X200MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21966793
Report Number0008031020-2025-00863
Device Sequence Number12849736
Product Code HSB
UDI-Device Identifier04546540673411
UDI-Public(01)04546540673411(11)241118(17)291031(10)K1E6589
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18191120S
Device Lot NumberK1E6589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown